Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 286, NWS North Platte, NE

July 17, 2009Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2009, 6:16 PM MDT for Chase County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2009, 6:16 PM MDT (00:16 UTC)
Expired
Jul 17, 2009, 6:49 PM MDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Chase County, NE

The radar

The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3559 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 180016
SVRLBF
NEC029-180100-
/O.NEW.KLBF.SV.W.0286.090718T0016Z-090718T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM MDT FRI JUL 17 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 700 PM MDT

* AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED OVER
  SOUTHWESTERN CHASE COUNTY...OR 18 MILES SOUTHWEST OF IMPERIAL...AND
  MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN CHASE COUNTY AT 630 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4034 10195 4034 10204 4035 10206 4043 10206
      4043 10205 4046 10184 4035 10163 4033 10169
      4034 10170 4033 10194
TIME...MOT...LOC 0016Z 319DEG 24KT 4038 10193

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 180034
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM MDT FRI JUL 17 2009

NEC029-180100-
/O.CON.KLBF.SV.W.0286.000000T0000Z-090718T0100Z/
CHASE NE-
634 PM MDT FRI JUL 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHWESTERN CHASE COUNTY...

AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER SOUTHWESTERN CHASE COUNTY...OR 16 MILES SOUTHWEST OF
IMPERIAL...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN CHASE COUNTY AT 650 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4034 10195 4034 10204 4035 10206 4043 10206
      4043 10205 4046 10184 4035 10163 4033 10169
      4034 10170 4033 10194
TIME...MOT...LOC 0034Z 306DEG 15KT 4038 10187

$$

SPRINGER
000 
WWUS53 KLBF 180049
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM MDT FRI JUL 17 2009

NEC029-180059-
/O.CAN.KLBF.SV.W.0286.000000T0000Z-090718T0100Z/
CHASE NE-
649 PM MDT FRI JUL 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHASE COUNTY IS
CANCELLED...

LAT...LON 4034 10195 4034 10204 4035 10206 4043 10206
      4043 10205 4046 10184 4035 10163 4033 10169
      4034 10170 4033 10194
TIME...MOT...LOC 0049Z 306DEG 15KT 4034 10180

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:41 PM MDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 17, 2:41 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT FRI JUL 17 2009

.SYNOPSIS...
AT H5 RIDGE OVER WESTERN CONUS AND A STRONG UPPER LOW OVER THE
GREAT LAKES. AT THE SURFACE HIGH PRESSURE OVER THE NORTHERN PLAINS.

&&

.DISCUSSION...
MODELS IN GOOD AGREEMENT IN NEAR TERM AND HAVE GONE WITH A BLEND.
IN WESTERN NEBRASKA WITH ONGOING PRECIPITATION AND NEW CELLS
DEVELOPING OVER EASTERN WYOMING AND THE NEBRASKA PANHANDLE WILL
KEEP SCATTERED PRECIPITATION OVER WESTERN ZONES WEST OF A BROKEN
BOW TO MERRIMAN LINE. MU CAPES MOISTURE AND UPSLOPE WILL FAVOR
SOUTHWEST ZONES FOR SEVERE WEATHER INTO THE EARLY EVENING. THEN
TRW CONTINUING INTO SATURDAY MORNING. HAVE DROPPED OVERNIGHT LOWS
OVER NORTH CENTRAL INTO THE UPPER 40S ALONG WITH MAV GUIDANCE.
SATURDAY WILL BE SIMILAR SETUP TO TODAY WITH FAVORABLE CONDITIONS
FOR THUNDERSTORMS TO THE SOUTHWEST. TEMPERATURES TO BE SLIGHTLY
WARMER AS H5 RIDGE BUILDS EAST INTO THE NORTHERN HIGH PLAINS.
SUNDAY INTO MONDAY A WARM FRONT LIFTS TO THE NORTHEAST OVER THE
FORECAST AREA. HAVE RETAINED SCATTERED PRECIPITATION. MONDAY LOOKS
INTERESTING WITH COLD FRONTAL BOUNDARY JUST TO THE NORTH AND
DROPPING SOUTH DURING PRIME HEATING. HAVE LOWERED TEMPERATURES
BACK INTO THE MID 80S MONDAY AND TUESDAY. NEXT SYSTEM TO APPROACH
THURSDAY FRIDAY TIME FRAME. HAVE LEFT DRY FOR NOW WITH
TEMPERATURES IN THE UPPER 80S LOW 90S.

&&

.AVIATION...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH 08Z
SATURDAY...ALONG AND SOUTHWEST OF A NEARLY STATIONARY FRONT WHICH
EXTENDS FROM CDR TO LXN. MVFR AND ISOLATED IFR ARE EXPECTED IN AND
AROUND ANY THUNDERSTORM ACTIVITY...OTHERWISE VFR SHOULD PREVAIL.
WINDS WILL BE LIGHT AND VARIABLE...BUT LOCALLY GUSTY IN AND AROUND
THUNDERSTORMS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...TAYLOR
Hazardous weather outlook, Jul 17, 3:31 PM MDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
431 PM CDT FRI JUL 17 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-182145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
431 PM CDT FRI JUL 17 2009 /331 PM MDT FRI JUL 17 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS
WEST OF A LINE FROM OCONTO...TO ARNOLD...TO RUSHVILLE. A FEW OF
THE STORMS MAY BE SEVERE...WITH LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY THROUGH
TUESDAY...AS HIGHER HUMIDITY LEVELS MOVE BACK INTO THE REGION
FROM THE SOUTH. THE TIME FRAME FOR THUNDERSTORMS TO BE THE MOST
NUMEROUS AND POSSIBLY SEVERE WILL BE MONDAY AFTERNOON AND MONDAY
NIGHT...AS A COLD FRONT AND UPPER LEVEL DISTURBANCE PASS THROUGH
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS WESTERN NEBRASKA TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Local storm report, Jul 17, 5:22 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 E BIG SPRINGS         41.06N 102.06W
07/17/2009  M1.00 INCH       DEUEL              NE   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED QUARTER SIZE HAIL FROM STORM.

&&

SJACOBS
Local storm report, Jul 17, 5:30 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
630 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             6 N BRANDON             41.11N 100.37W
07/17/2009  E1.00 INCH       LINCOLN            NE   PUBLIC

&&

BTAYLOR
Local storm report, Jul 17, 5:33 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             7 N BRANDON             40.90N 101.93W
07/17/2009  E1.00 INCH       PERKINS            NE   PUBLIC

&&

BTAYLOR
Local storm report, Jul 17, 5:45 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             3 W BRANDON             40.80N 101.99W
07/17/2009  E0.50 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORTED PEA TO DIME SIZE HAIL FROM STORM.

&&

SJACOBS
Local storm report, Jul 17, 5:49 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     HAIL             EUSTIS                  40.66N 100.03W
07/17/2009  M0.75 INCH       FRONTIER           NE   CO-OP OBSERVER

0315 AM     HAIL             10 S NORTH PLATTE       40.99N 100.77W
07/17/2009  M0.88 INCH       LINCOLN            NE   NWS EMPLOYEE

0520 AM     HAIL             OGALLALA                41.13N 101.72W
07/17/2009  E1.00 INCH       KEITH              NE   LAW ENFORCEMENT

            DIME TO QUARTER SIZE HAIL IN THE CITY OF OGALLALA.

0557 AM     HAIL             NORTH PLATTE            41.13N 100.77W
07/17/2009  E0.75 INCH       LINCOLN            NE   OFFICIAL NWS OBS

            A FEW HAIL STONES RANGING FROM PEA TO DIME SIZE FELL AT
            THE NORTH PLATTE AIRPORT.

0615 AM     HEAVY RAIN       8 SW MADRID             40.77N 101.65W
07/17/2009  M1.23 INCH       PERKINS            NE   PUBLIC

0700 AM     HEAVY RAIN       7 NW MADRID             40.92N 101.64W
07/17/2009  M1.58 INCH       PERKINS            NE   PUBLIC

0700 AM     HEAVY RAIN       5 E WAUNETA             40.42N 101.28W
07/17/2009  M2.36 INCH       HAYES              NE   PUBLIC

0700 AM     HEAVY RAIN       9 NNE GRANT             40.96N 101.66W
07/17/2009  M1.19 INCH       PERKINS            NE   PUBLIC

0800 AM     HEAVY RAIN       MADRID                  40.85N 101.54W
07/17/2009  M1.67 INCH       PERKINS            NE   CO-OP OBSERVER

0800 AM     HEAVY RAIN       5 SSE SPENCER           42.81N 98.66W
07/17/2009  M1.23 INCH       BOYD               NE   CO-OP OBSERVER

0800 AM     HEAVY RAIN       IMPERIAL                40.52N 101.64W
07/17/2009  M1.14 INCH       CHASE              NE   ASOS

0923 AM     HAIL             7 W NORTH PLATTE        41.13N 100.91W
07/17/2009  E1.00 INCH       LINCOLN            NE   PUBLIC

0923 AM     HAIL             7 WNW NORTH PLATTE      41.17N 100.90W
07/17/2009  E0.88 INCH       LINCOLN            NE   PUBLIC

0925 AM     HAIL             6 WNW NORTH PLATTE      41.17N 100.88W
07/17/2009  E0.88 INCH       LINCOLN            NE   PUBLIC

0958 AM     HAIL             7 N PAXTON              41.23N 101.36W
07/17/2009  E1.00 INCH       KEITH              NE   PUBLIC

1004 AM     HAIL             5 NE PAXTON             41.18N 101.29W
07/17/2009  E1.00 INCH       KEITH              NE   PUBLIC

            HAIL LASTED APPROXIMATELY 10 MINUTES. MOST HAIL STONES
            WERE NICKEL SIZE...BUT SOME WERE AS LARGE AS QUARTERS.

1010 AM     HAIL             5 ESE ARTHUR            41.54N 101.60W
07/17/2009  E0.25 INCH       ARTHUR             NE   PUBLIC

            PEA SIZE HAIL.

1010 AM     HAIL             7 SE ARTHUR             41.50N 101.60W
07/17/2009  E0.88 INCH       ARTHUR             NE   PUBLIC

            NICKEL SIZE HAIL ACCOMPANIED BY HEAVY RAIN.

1011 AM     HAIL             SARBEN                  41.16N 101.30W
07/17/2009  E1.00 INCH       KEITH              NE   TRAINED SPOTTER

1035 AM     HAIL             12 SE ARTHUR            41.45N 101.53W
07/17/2009  E1.75 INCH       ARTHUR             NE   PUBLIC

            SEVERAL HAIL STONES WERE THE SIZE OF QUARTERS...AND SOME
            WERE AS LARGE AS GOLF BALLS.

1050 AM     HAIL             5 NNW WALLACE           40.90N 101.20W
07/17/2009  E1.00 INCH       LINCOLN            NE   PUBLIC

            QUARTER SIZE HAIL.

1110 AM     HAIL             2 NE ROSCOE             41.16N 101.57W
07/17/2009  E1.75 INCH       KEITH              NE   PUBLIC

            HAIL RANGING IN SIZE FROM ONE HALF INCH IN DIAMETER UP TO
            THE SIZE OF GOLF BALLS /1.75 INCHES IN DIAMETER/ BEGAN
            AROUND 1110 AM CDT AND LASTED APPROXIMATELY 10 MINUTES.
            THE HAIL COVERED THE GROUND WHITE.

1110 AM     HAIL             KEYSTONE                41.22N 101.59W
07/17/2009  E1.75 INCH       KEITH              NE   PUBLIC

            GOLF BALL SIZE HAIL IN THE TOWN OF KEYSTONE.

1125 AM     HAIL             13 NW HAYES CENTER      40.64N 101.20W
07/17/2009  E1.50 INCH       HAYES              NE   PUBLIC

            HAIL WAS SLIGHTLY LARGER THAN WALNUTS.

1130 AM     HAIL             7 S ROSCOE              41.03N 101.60W
07/17/2009  E2.50 INCH       KEITH              NE   PUBLIC

            HAIL AS LARGE AS TENNIS BALLS FELL BETWEEN 1130 AND 1140
            AM CDT. THE HAIL COVERED THE GROUND...AND WAS ACCOMPANIED
            BY STRONG WINDS AND HEAVY RAINFALL.

1142 AM     HAIL             8 NW HAYES CENTER       40.59N 101.13W
07/17/2009  E1.75 INCH       HAYES              NE   PUBLIC

1153 AM     HAIL             7 W HAYES CENTER        40.51N 101.15W
07/17/2009  E1.75 INCH       HAYES              NE   EMERGENCY MNGR

1205 PM     HAIL             8 SW HAYES CENTER       40.43N 101.13W
07/17/2009  E1.75 INCH       HAYES              NE   PUBLIC

            HAIL AS LARGE AS GOLF BALLS COVERED THE GROUND.

1205 PM     HAIL             4 NE GRANT              40.89N 101.67W
07/17/2009  E1.50 INCH       PERKINS            NE   PUBLIC

            THE HAIL WAS AS LARGE AS PING PONG BALLS.

1215 PM     HAIL             3 NW KEYSTONE           41.25N 101.63W
07/17/2009  E1.00 INCH       KEITH              NE   PUBLIC

            QUARTER SIZE HAIL.

1227 PM     HAIL             2 E OGALLALA            41.13N 101.68W
07/17/2009  E1.75 INCH       KEITH              NE   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL.

1235 PM     HAIL             1 SE OGALLALA           41.12N 101.71W
07/17/2009  E1.75 INCH       KEITH              NE   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL AT THE OGALLALA GOLF COURSE.

1250 PM     HAIL             4 NE IMPERIAL           40.56N 101.58W
07/17/2009  E1.25 INCH       CHASE              NE   PUBLIC

            HAIL STONES RANGED FROM PEA SIZE UP TO THE SIZE OF HALF
            DOLLARS...WHICH IS 1.25 INCHES IN DIAMETER.

0104 PM     HAIL             5 N GRANT               40.92N 101.73W
07/17/2009  E1.00 INCH       PERKINS            NE   FIRE DEPT/RESCUE

            THE FIRE DEPARTMENT REPORTED HAIL WITH SOME STONES AS
            LARGE AS QUARTERS.

0105 PM     HAIL             6 N GRANT               40.93N 101.73W
07/17/2009  E1.75 INCH       PERKINS            NE   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL FELL ALONG HIGHWAY 61.

0105 PM     HAIL             IMPERIAL                40.52N 101.64W
07/17/2009  E1.00 INCH       CHASE              NE   PUBLIC

            MOST OF THE HAIL STONES WERE THE SIZE OF NICKELS...BUT
            SOME WERE AS LARGE AS QUARTERS.

0117 PM     HAIL             6 NE GRANT              40.91N 101.64W
07/17/2009  E0.50 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORT OF MARBLE SIZED HAIL.

0123 PM     HAIL             N GRANT                 40.84N 101.73W
07/17/2009  E1.00 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE HAIL WITH STRONG WINDS JUST
            NORTH OF GRANT.

0125 PM     HAIL             4 SW GRANT              40.80N 101.78W
07/17/2009  E1.25 INCH       PERKINS            NE   FIRE DEPT/RESCUE

            QUARTER TO HALF DOLLAR SIZE HAIL.

0129 PM     HAIL             3 S GRANT               40.80N 101.73W
07/17/2009  E1.00 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL SOUTH OF GRANT.

0130 PM     HAIL             15 N IMPERIAL           40.73N 101.64W
07/17/2009  E2.75 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORTED BASEBALL SIZED HAIL 4 MILES NORTH OF THE
            CHASE/PERKINS COUNTY LINE.

0143 PM     HAIL             10 SSE GRANT            40.71N 101.65W
07/17/2009  M1.75 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZED HAIL WITH HEAVY RAIN.

0147 PM     HAIL             10 N IMPERIAL           40.66N 101.64W
07/17/2009  M1.75 INCH       CHASE              NE   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZE HAIL WITH HEAVY RAIN.

0157 PM     HAIL             5 NW IMPERIAL           40.57N 101.71W
07/17/2009  E1.50 INCH       CHASE              NE   PUBLIC

            PUBLIC CONTINUED TO REPORT HAIL AS LARGE AS PING PONG
            BALLS WITH RAIN.

0401 PM     HAIL             14 NNW ARTHUR           41.76N 101.80W
07/17/2009  E1.00 INCH       GRANT              NE   PUBLIC

            PUBLIC ESTIMATE HAIL UP TO THE SIZE OF QUARTERS FROM THE
            STORM.

0408 PM     HAIL             11 N ARTHUR             41.73N 101.69W
07/17/2009  E0.88 INCH       ARTHUR             NE   PUBLIC

            PUBLIC REPORTED HAIL UP TO THE SIZE OF NICKELS COVERING
            THE GROUND.

0451 PM     HAIL             3 SW ARTHUR             41.54N 101.73W
07/17/2009  E0.50 INCH       ARTHUR             NE   PUBLIC

            PUBLIC REPORTED MARBLE SIZE HAIL.

0544 PM     HAIL             LEWELLEN                41.33N 102.14W
07/17/2009  E1.75 INCH       GARDEN             NE   LAW ENFORCEMENT

            HAIL WAS ACCOMPANIED BY 30 TO 40 MPH WINDS.

0558 PM     HAIL             LEWELLEN                41.33N 102.14W
07/17/2009  M2.50 INCH       GARDEN             NE   PUBLIC

            PUBLIC MEASURED 2 1/2 INCH HAIL IN THE TOWN OF LEWELLEN.

0614 PM     HAIL             4 SE LEWELLEN           41.29N 102.09W
07/17/2009  E1.25 INCH       GARDEN             NE   PUBLIC

            PUBLIC REPORTED HAIL UP TO THE SIZE OF HALF DOLLARS AT
            APPROXIMATELY 550 PM CDT.

0614 PM     HAIL             5 SW BRULE              41.04N 101.96W
07/17/2009  M0.88 INCH       KEITH              NE   PUBLIC

0620 PM     HAIL             1 E BIG SPRINGS         41.06N 102.06W
07/17/2009  M1.00 INCH       DEUEL              NE   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED QUARTER SIZE HAIL FROM STORM.

0622 PM     HAIL             7 N BRANDON             40.90N 101.93W
07/17/2009  E1.00 INCH       PERKINS            NE   PUBLIC

0645 PM     HAIL             3 W BRANDON             40.80N 101.99W
07/17/2009  E0.50 INCH       PERKINS            NE   PUBLIC

            PUBLIC REPORTED PEA TO DIME SIZE HAIL FROM STORM.

&&

SJACOBS
Local storm report, Jul 17, 5:55 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT FRI JUL 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             3 SW BRANDON            40.77N 101.97W
07/17/2009  M0.50 INCH       PERKINS            NE   PUBLIC

            THE PUBLIC REPORTED DIME SIZE HAIL FROM STORM.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:56 AM MDTRiver Flood WarningLBFChase, Hayes7 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.